Alert archive / Michigan / River Flood Watches in 2012
River Flood Watch 1, NWS Gaylord, MI
NWS Gaylord, MI issued this river flood watch at May 3, 2012, 11:47 AM EDT for Arenac County, Michigan. It took effect at May 4, 2012, 8:45 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 3, 2012, 11:47 AM EDT (15:47 UTC)
- In effect from
- May 4, 2012, 8:45 AM EDT
- Expired
- May 3, 2012, 10:33 PM EDT
- In force
- Issued by
- NWS Gaylord, MI
- Flood severity
- None
County Arenac County, MI
The radar
The NCL Michigan radar (KAPX), 123 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rifle River near Sterling (STRM4).
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04142000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
638
WGUS63 KAPX 031548
FFAAPX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
1147 AM EDT THU MAY 3 2012
...THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FLOOD WATCH
FOR THE FOLLOWING RIVERS IN MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.RECENT HEAVY RAINFALL DUE TO THUNDERSTORMS IN THE AREA IS CAUSING
SIGNIFICANT RISES ON AREA RIVERS. WITH ADDITIONAL RAINFALL EXPECTED
THIS AFTERNOON AND EVENING...FLOODING IS POSSIBLE ALONG THE RIFLE
RIVER NEAR STERLING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE LOCATED IN A LOW-LYING AND FLOOD PRONE AREA...MAKE PREPARATIONS
NOW FOR POSSIBLE FLOODING.
SAFETY MESSAGE...
A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT. RIVER
STAGE FORECASTS ARE BASED ON OBSERVED AND FORECAST PRECIPITATION
AMOUNTS. DIFFERENCES BETWEEN FORECAST AND ACTUAL RAINFALL MAY RESULT
IN CHANGES TO THE TIMING OR HEIGHT OF THE FORECAST STAGES. PERSONS
WITH RIVER INTERESTS SHOULD CLOSELY MONITOR RIVER CONDITIONS AND
FORECASTS...AND BE PREPARED TO TAKE IMMEDIATE PROTECTIVE ACTION
SHOULD A WARNING BE ISSUED.
&&
MIC011-041547-
/O.NEW.KAPX.FL.A.0001.120504T1040Z-120505T1800Z/
/STRM4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1147 AM EDT THU MAY 3 2012
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* FLOOD WATCH FOR
THE RIFLE RIVER NEAR STERLING
* FROM FRIDAY MORNING TO SATURDAY AFTERNOON.
* MINOR FLOODING IS POSSIBLE.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...IF FORECAST CONDITIONS HOLD...FLOOD STAGE MAY BE REACHED
BY TOMORROW MORNING.
$$
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME FRI SAT SUN
RIFLE RIVER
STERLING 6 M M 5.3 6.5 4.51 follow-up statement
581
WGUS63 KAPX 040233
FFAAPX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
1033 PM EDT THU MAY 3 2012
...THE FLOOD WATCH HAS BEEN UPGRADED TO A FLOOD WARNING FOR THE
FOLLOWING RIVERS IN MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
RUNOFF FROM SHOWERS AND THUNDERSTORMS EARLIER TODAY WILL CAUSE THE
RIFLE RIVER NEAR STERLING TO STEADILY RISE...REACHING FLOOD STAGE
FRIDAY MORNING. VERY LITTLE...IF ANY...PRECIPITATION IS EXPECTED
THROUGH TONIGHT. THE RIVER IS FORECAST TO FALL BACK BELOW FLOOD STAGE
BY LATE SATURDAY MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS WITH RIVER INTERESTS SHOULD CLOSELY MONITOR RIVER CONDITIONS
AND FORECASTS...AND BE PREPARED TO TAKE IMMEDIATE PROTECTIVE ACTION
SHOULD A WARNING BE ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
&&
MIC011-040303-
/O.CAN.KAPX.FL.A.0001.120504T1245Z-120505T1800Z/
/STRM4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1033 PM EDT THU MAY 3 2012
THE FLOOD WATCH IS CANCELLED FOR
THE RIFLE RIVER NEAR STERLING...AND A FLOOD WARNING HAS BEEN ISSUED
* AT 9:30 PM THURSDAY THE STAGE WAS 4.4 FEET.
* FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 6.9
FEET BY TOMORROW EVENING.
$$
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME FRI SAT SUN
RIFLE RIVER
STERLING 6 4.4 THU 09 PM 6.6 4.5 3.8What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this river flood watch went out at May 3, 11:28 AM EDT, 19 minutes earlier.
Area forecast discussion, May 3, 11:28 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1128 AM EDT THU MAY 3 2012 .SYNOPSIS... ISSUED AT 404 AM EDT THU MAY 3 2012 AN APPROACHING WARM FRONT WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS TODAY. IN FACT...THE FRONT WILL STALL IN THE WESTERN GREAT LAKES AND CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS...OFF AND ON...INTO THE EARLY PART OF NEXT WEEK. THE FRONT WON'T STAY WITH US FOR THE WHOLE WEEK...HOWEVER...THE PATTERN WILL CONTINUE TO BE RATHER UNSETTLED THROUGH THE MIDDLE OF NEXT WEEK WITH SHOWERS AND THUNDERSTORMS EXPECTED THEN TOO. && .UPDATE... ISSUED AT 1110 AM EDT THU MAY 3 2012 THIS UPDATE FOCUSES SOLELY ON THE EXPECTATION OF HEATING AND INSTABILITY POSSIBLE THIS AFTERNOON WITH THE EVOLUTION OF SHOWERS AND STORMS AHEAD OF SW WISCONSIN MCV AND WEAK SFC CIRCULATION. IN SW WISCONSIN RESIDES A WEAK SFC LOW PRESSURE ASSOCIATED WITH THE MCV. A WARM FRONT IS ATTACHED TO THE LOW...AND STRETCHES EASTWARD THROUGH THE GTV BAY TO SE LOWER MICHIGAN. THE WARM FRONT IS EXPECTED TO LIFT INTO NRN LOWER...THE EXACT NORTHWARD PLACEMENT HAS SOME UNCERTAINTY...AND WILL NEED TO BE WATCHED CLOSELY THIS AFTERNOON/EVENING. BEHIND THE FRONT...LOW LEVEL MOISTURE EXPECTED TO INCREASE INTO THE LOWER 60S...WHILE THE KICKER HERE...AS ALWAYS...WILL BE THE EXTENT OF CLEARING/HEATING TO BE HAD THIS AFTERNOON. SKIES HAD BEEN THINNING FROM CADILLAC TO ALPENA OVER THE LAST FEW HOURS...WITH TEMPERATURES RISING INTO THE MIDDLE AND UPPER 60S OUTSIDE OF THE IMMEDIATE LAKESHORE OF NE LOWER...DUE TO A SE COOLING WIND OF LAKE HURON. SHOWERS AND STORMS AHEAD OF THE MCV IS THREATENING TO THROW MORE MID AND UPPER LEVEL MOISTURE OVER NRN LOWER...MAKING THE AMOUNT OF HEATING TO BE ATTAINED TODAY...RATHER DIFFICULT TO COME BY. FEEL THAT SKIES WILL BE QUITE CLOUDY FROM MANISTEE THROUGH GAYLORD AND ROGERS CITY THROUGH THE DAY WITH TEMPERATURES MAXING OUT IN THE UPPER 60S TO LOWER 70S. COOLER READINGS ACROSS EASTERN UPPER WITH A SOUTHEAST FLOW OFF THE LAKES...KEEPING THEM IN THE LOWER HALF OF THE 60S. HOWEVER...WARMING ACROSS PORTIONS OF NE LOWER SOUTH OF ALPENA...OUGHT TO BE ABLE TO MIX DOWN SOME MORE SW FLOW...WHICH WOULD ADVECT GREATER LOW LEVEL TD'S (SEEN IN THE LOWER AND MIDDLE 60S ACROSS SRN LOWER). THIS WOULD YIELD SBCAPES TO 1300 J/KG AND MLCAPES TO 1000 J/KG. MID LEVEL WINDS AND 0-6KM BULK SHEAR WILL BE AROUND 40KTS THERE. SO...THIS WOULD BE ENOUGH FOR A SEVERE THREAT THIS AFTERNOON FOR MARGINALLY LARGE HAIL TO 1" AND WINDS AS HIGH AS 60 MPH. MOST ALL OF NRN LOWER (SOUTH OF M-68) IS IN THE SLIGHT RISK THIS AFTERNOON...BUT GREATEST THREAT WILL BE ALONG AND SOUTH OF A LINE FROM TRAVERSE CITY TO ALPENA. && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 404 AM EDT THU MAY 3 2012 MIDNIGHT SURFACE/COMPOSITE ANALYSIS SHOWS A COUPLE OF FRONTAL BOUNDARIES IN THE VICINITY OF THE UPPER GREAT LAKES REGION. WEAK LOW PRESSURE OVER FAR WESTERN LAKE SUPERIOR HAS A WARM/STATIONARY FRONT THAT EXTENDS EAST-SOUTHEAST ACROSS THE LOWER PENINSULA AND INTO THE LOWER GREAT LAKES...WITH A TRAILING COLD FRONT THAT EXTENDS BACK INTO SOUTH DAKOTA. ANOTHER COLD FRONT EXTENDED FROM NORTHERN ONTARIO WEST ALONG THE U.S./CANADA BORDER. WEAK BUBBLE OF HIGH PRESSURE WAS CENTERED OVER LAKE HURON. LOW LEVEL JET IMPINGING UPON THETA-E/INSTABILITY GRADIENT WAS GENERATING CONVECTION ACROSS WISCONSIN/NORTHERN ILLINOIS THAT WAS ADVANCING INTO LOWER MICHIGAN. 00Z APX SOUNDING INSTABILITY WAS LIMITED BY DRY ABOVE THE BOUNDARY LAYER AND WEAK CAPPING ABOVE 700MB...NOT UNLIKE EARLY WEDNESDAY MORNING. BROAD WEST-SOUTHWEST FLOW ACROSS THE UPPER MIDWEST/UPPER GREAT LAKES AROUND NORTHERN PERIPHERY OF FLAT UPPER LEVEL RIDGING OVER THE SOUTHEASTERN U.S.. THIS WON'T CHANGE MUCH OVER THE COMING 24 HOURS...IF ANYTHING UPPER FLOW VEERS MORE ZONAL BY FRIDAY. POSITION OF SURFACE BOUNDARIES WILL PLAY A BIG ROLE IN TODAY'S FORECAST... ESPECIALLY STATIONARY FRONT DRAPED ACROSS CENTRAL LOWER MICHIGAN WHICH ITSELF MAY BE REINFORCED BY REMNANT CONVECTIVE ACTIVITY/CLOUD COVER EXPECTED ACROSS NORTHERN MICHIGAN DURING THE FIRST PART OF THE DAY. FOR TODAY...FIRST THINGS FIRST IS DEALING WITH CONVECTION SPREADING NORTHEAST OUT OF WISCONSIN AND ACROSS THE FORECAST AREA THIS MORNING. CONVECTION WILL BE SUPPORTED BY LOW LEVEL JET NOSING UP INTO NORTHERN MICHIGAN AND UPPER LEVEL DIVERGENCE BENEATH RIGHT REAR QUAD OF JET STREAK NORTH/NORTHEAST OF LAKE SUPERIOR. THINKING THAT CONVECTION WILL BE AN ONGOING PROCESS THROUGHOUT THE DAY ACROSS NORTHERN LOWER MICHIGAN...NOT JUST ONE MAIN PUSH OF PRECIPITATION LIKE WHAT OCCURRED WEDNESDAY AS MOISTURE CONVERGENCE ALONG STATIONARY FRONT SHOULD PROVIDE A FOCUS FOR ADDITIONAL DEVELOPMENT THROUGH THE DAY. RAINFALL COULD BE ON THE HEAVY SIDE THIS MORNING ALONG AND SOUTH OF AN FKS-PZQ LINE WITH A BIT OF ECHO TRAINING POSSIBLE (WILL EXPLICITLY MENTION THIS IN THE FORECAST). OF MORE INTEREST IS SEVERE CONVECTIVE POTENTIAL...AND MUCH WILL PROBABLY DEPEND ON WHERE WARM FRONT SETS UP AS RAINFALL/CLOUD COVER/EASTERLY COMPONENT OF FLOW OFF LAKE HURON AND RESULTANT DIFFERENTIAL HEATING WILL BE THE MAIN VARIABLES. CERTAINLY THINK BOUNDARY WILL REMAIN SOUTH OF THE STRAITS...AND SUSPECT IT WILL LIE ACROSS NORTHERN LOWER MICHIGAN IN A NORTHWEST-SOUTHEAST FASHION (WHICH IS A TYPICAL EVOLUTION)...ROUGHLY ALONG A TVC-OSC LINE GIVE OR TAKE A FEW (HUNDRED) MILES (JUST KIDDING). DEW POINTS CLIMBING INTO THE LOWER 60S SOUTH OF THE BOUNDARY ALONG WITH AT LEAST SUFFICIENT HEATING COULD PUSH MLCAPE VALUES INTO THE 1000-1500J/KG RANGE. ALSO AS TYPICAL IN THESE SETUPS STRONGER 0-6KM SHEAR WILL BE FARTHER NORTH WHERE INSTABILITY WANES...BUT 40-50KT MID LEVEL WIND MAX ACROSS NORTHERN LOWER WILL ALLOW FOR 0-6KM BULK SHEAR VALUES AT OR ABOVE 40 KTS. SO PLENTY OF SHEAR TO SUPPORT ORGANIZED CONVECTION AND POSSIBLY EVEN SOME ROTATING UPDRAFTS. BACKED LOW LEVEL WINDS ALONG FRONTAL ZONE WON'T HURT THE CAUSE EITHER. GREATEST SEVERE THREAT WILL PROBABLY BE SOUTH OF M-32. FROM THE STRAITS NORTH EXPECT LOW CLOUDS/FOG AND COOL TEMPERATURES TO PERSIST THROUGH THE DAY...AND MEASURABLE RAIN CHANCES WILL PROBABLY DIMINISH THIS AFTERNOON WITH A BETTER FOCUS FOR NEW CONVECTION FARTHER SOUTH ACROSS THE LOWER PENINSULA. LIKE WEDNESDAY...EXPECT A WIDE DISPARITY IN TEMPERATURES THIS AFTERNOON WITH LOWER-MID 50S ACROSS EASTERN UPPER...AND 70S IN AREAS THAT COULD SEE SOME HEATING AND GET INTO THE WARM SECTOR. EXPECT THUNDERSTORM ACTIVITY TO BE ONGOING INTO THIS EVENING ACROSS NORTHERN LOWER MICHIGAN...BUT WITH LOW LEVEL JET VEERING AWAY FROM NORTHERN MICHIGAN OVERNIGHT THINK THE THREAT FOR CONVECTION SHOULD WANE FOR THE MOST PART. HIGH PRESSURE BEGINS BUILDING IN FROM THE NORTH OVERNIGHT AND IS EXPECTED TO NUDGE STATIONARY FRONT SOUTH INTO SOUTHERN LOWER MICHIGAN BY FRIDAY MORNING. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 404 AM EDT THU MAY 3 2012 FRIDAY...THE MODELS HAVE COME TOGETHER ON THE IDEA THAT THE AREA WILL DRY OUT AS THE FRONT SAGS SOUTH AND THE HUDSON BAY HIGH BUILDS INTO THE GREAT LAKES. TEMPERATURES MAY HOLD STEADY OR VERY SLOWLY FALL IN THE AFTERNOON AS THE NE WINDS BEGIN TO PUSH THE COLDER AIR OUT OF CANADA. FRIDAY NIGHT...THE MAIN FOCUS IS WELL SOUTH OF US, AND WITH THE HUDSON BAY HIGH BUILDING QUITE WELL. THERE WILL BE A FAIR AMOUNT OF DRY AIR. WINDS WILL REMAIN UP A BIT, I.E. NO DECOUPLING, SO TEMPERATURES SHOULD REMAIN IN THE 40S OVERNIGHT. SATURDAY...THE 12Z RUN OF THE ECMWF STILL HAS SOME SORT OF QPF OVER US FOR THE AFTERNOON, BUT THIS IS OUT TO LUNCH. THE 850 MB RH IS BELOW 20% (AS IS THE GFS), THERE IS SOME MOISTURE IN THE 700-500 MB LAYER WHICH COULD BRING ABOUT SOME CLOUDS OR MAY BE SPRINKLES. HOWEVER, WITH THE IS HUDSON BAY HIGH, THE FLOW IS TYPICALLY DRY. WINDS REMAIN BELOW 10 MPH AT THE 20 FT LEVEL. HOWEVER, THIS IS A CONCERN FOR FIRE WEATHER PURPOSES. 850 MB TEMPERATURES BEGIN TO INCH UP AS WELL SO COULD SEE THE TEMPERATURES START TO TOUCH THE 70S AGAIN, ALTHOUGH MOST PROBABLE AT THIS POINT WILL BE UPPER 60S. EXTENDED (SUNDAY THROUGH WEDNESDAY)...SUNDAY, BASED ON THE FEATURES, AND THE PREVIOUS HPC FORECASTED FRONTS, THINK THAT THE DAY CONTINUES TO BE DRY AS THE MOISTURE CONTINUES TO BE PUSHED TO THE SOUTH AND WEST. THIS IS A TYPICAL HUDSON BAY HIGH PATTERN FOR US. OVERNIGHT, HOWEVER, IT LOOKS LIKE THERE COULD BE A SYSTEM THAT WILL MOVE THROUGH LATE. SO WILL MAINTAIN THE CHANCE OF RAIN. MONDAY, THAT SYSTEM WOULD CONTINUE TO BRING CHANCE POPS TO THE FORECAST AREA THROUGH THE DAY AS WELL. OVERNIGHT AND INTO TUESDAY, THEN HIGH PRESSURE BUILDS INTO THE REGION AND DRY US OUT AGAIN. TUESDAY NIGHT INTO WEDNESDAY COULD SEE SOME RAIN WITH THE 500 MB TROUGH THAT DROPS INTO THE REGION. THE ECWMF (00Z) SEEMS TO HAVE GONE A LITTLE OVERBOARD WITH THE 850 MB TEMPERATURES FALLING TO AROUND -2C WEDNESDAY NIGHT. GFS LOOKS A LITTLE MORE REASONABLE, BUT IT CONTINUES TO RAIN WEDNESDAY NIGHT AS WELL. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 750 AM EDT THU MAY 3 2012 EXPECT VARIABLE CONDITIONS TODAY WITH PERIODIC THUNDERSTORMS. IFR CEILINGS/VISIBLITIES EXPECTED TO DEVELOP TONIGHT. && .MARINE... ISSUED AT 404 AM EDT THU MAY 3 2012 GENERALLY EAST/SOUTHEAST WINDS EXPECTED TODAY WITHIN NORTHERN MICHIGAN NEARSHORE ZONES WITH A WARM/STATIONARY FRONT DRAPED ACROSS THE FORECAST AREA. FOG...LOCALLY DENSE...WILL CONTINUE TO BE A CONCERN TODAY WITH MOIST AIR MASS IN PLACE ACROSS THE REGION. WHITEFISH BAY/ST. MARY'S RIVER AND LAKE HURON NEARSHORE ZONES WILL LIKELY HAVE THE BIGGEST ISSUES WITH LOW VISIBILITIES. WINDS LIKELY TO TAKE ON MORE OF A NORTH-NORTHEAST COMPONENT LATER TONIGHT INTO FRIDAY AS SURFACE PRESSURES RISE FROM THE NORTH. OTHER THAN FOG ISSUES...HEADLINE CONDITIONS NOT ANTICIPATED THROUGH FRIDAY NIGHT. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...SD SYNOPSIS...JSL SHORT TERM...JPB LONG TERM...JSL MARINE...JPB
Hazardous weather outlook, May 3, 4:27 AM EDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 427 AM EDT THU MAY 3 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 041130- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 427 AM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS ALL OF NORTHERN MICHIGAN. SOME STORMS ACROSS NORTHERN LOWER MICHIGAN MAY BECOME SEVERE...WITH HAIL TO ONE INCH DIAMETER AND DAMAGING WIND GUSTS POSSIBLE. THE THREAT FOR SEVERE THUNDERSTORMS WILL DIMINISH AFTER MIDNIGHT FRIDAY. LOCALLY HEAVY RAINFALL IS EXPECTED ALONG AND SOUTH OF THE M-32 CORRIDOR THROUGH EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SMALL CHANCE FOR A LINGERING THUNDERSTORM SOUTH OF M-72 FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THROUGH THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. JPB
In the hours before
Local storm report, May 3, 8:26 AM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
826 AM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN HIGGINS LAKE 44.46N 84.74W
05/03/2012 M1.06 INCH ROSCOMMON MI SPOTTER
24 HR TOTAL ENDING AT 8 AM.
&&
BERGERLocal storm report, May 3, 8:33 AM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
833 AM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM HEAVY RAIN LUPTON 44.43N 84.02W
05/03/2012 M1.36 INCH OGEMAW MI SPOTTER
24 HR TOTAL THRU 8 AM.
&&
SCHWARTZLocal storm report, May 3, 9:04 AM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
904 AM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM HEAVY RAIN HOUGHTON LAKE 44.30N 84.76W
05/03/2012 M2.25 INCH ROSCOMMON MI ASOS
24 HR TOTAL THRU 8 AM.
&&
SCHWARTZLocal storm report, May 3, 9:10 AM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
910 AM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 AM HEAVY RAIN 2 SW MCBAIN 44.17N 85.24W
05/03/2012 M2.77 INCH MISSAUKEE MI SPOTTER
6 HR TOTAL THRU 9 AM.
&&
SCHWARTZLocal storm report, May 3, 9:13 AM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
913 AM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM MARINE TSTM WIND 8 E AU GRES 44.04N 83.53W
05/03/2012 M53 MPH LMZ080 MI C-MAN STATION
GRAVELLY SHOALS LIGHT
&&
HALBLAUBLocal storm report, May 3, 9:13 AM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED MARINE ZONE
NATIONAL WEATHER SERVICE GAYLORD MI
913 AM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM MARINE TSTM WIND 8 E AU GRES 44.04N 83.53W
05/03/2012 M53 MPH LHZ421 MI C-MAN STATION
GRAVELLY SHOALS LIGHT
&&
HALBLAUBThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:04 AM EDT | Severe Thunderstorm Warning | APX | Missaukee, Wexford | 29 min |
| May 3, 4:39 AM EDT | Flash Flood Warning | APX | Manistee, Missaukee, Wexford | 6 hr |
| May 3, 4:51 AM EDT | Severe Thunderstorm Warning | APX | Crawford, Missaukee, Roscommon | 24 min |
| May 3, 6:52 AM EDT | Severe Thunderstorm Warning | APX | Arenac, Gladwin, Iosco, Ogemaw, Roscommon | 68 min |
| May 3, 7:18 AM EDT | Special Marine Warning | APX | 117 min | |
| May 3, 11:37 AM EDT | Special Marine Warning | APX | 98 min | |
| May 3, 12:30 PM EDT | Special Marine Warning | APX | 71 min | |
| May 3, 12:35 PM EDT | Severe Thunderstorm Warning | APX | Benzie, Grand Traverse, Leelanau, Manistee, Wexford | 55 min |
| May 3, 1:21 PM EDT | Special Marine Warning | APX | 39 min | |
| May 3, 3:18 PM EDT | Special Marine Warning | APX | 102 min | |
| May 3, 3:56 PM EDT | Tornado Warning | APX | Arenac, Gladwin | 49 min |
| May 3, 4:16 PM EDT | Tornado Warning | APX | Gladwin | 32 min |
| May 3, 4:56 PM EDT | Special Marine Warning | APX | 55 min | |
| May 3, 5:09 PM EDT | River Flood Warning | APX | Arenac | 40 hr |
Nearby
River Flood Watches in Michigan, 2012Every river flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.